Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 87, NWS Norman, OK

June 9, 1995Cotton County, Tillman County, Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 11:10 PM CDT for Cotton County, Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1995, 11:10 PM CDT (04:10 UTC)
Expired
Jun 10, 1995, 2:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cotton County, OK, Tillman County, OK, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3903 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
5.3
Supercell composite
29.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 100418
FFWOKC
OKC033-141-TXC487-100715-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1110 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     COTTON AND SOUTHERN TILLMAN

IN NORTHERN TEXAS
     NORTHERN WILBARGER

INCLUDING THE FOLLOWING LOCATIONS
     COOKIETOWN...DAVIDSON...DEVOL...GRANDFIELD...HOLLISTER...
     LOVELAND...RANDLETT...TAYLOR...TEMPLE...WALTERS AND VERNON

AT 1110 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING IN A BAND
EXTENDING FROM FARGO... TO LOVELAND TO NEAR TEMPLE. 

RADAR INDICATES RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE HAS OCCURRED
THROUGH THE EVENING IN PORTIONS OF THE RED RIVER VALLEY...WITH
ADDITIONAL HEAVY RAIN LIKELY.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3420  9887 3413  9948 3435  9943 3437  9866
          3436  9818 3414  9817
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:53 PM CDT, 7 hours 17 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT FRI JUN 9 1995

ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY
FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN
PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX
OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR
IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE
OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A
GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET
IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY
OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR
TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS
WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES
INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN
CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH
THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY
OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE
ROCKIES.

FCSTID = 02
OKC 68 84 59 75 / 60 4z0 40 20
HBR 63 84 59 75 / 80 40 30 10
SPS 68 87 62 77 / 40 40 40 20
GAG 58 78 52 72 / 40 20 10 10
PNC 65 80 57 72 / 60 40 40 10
DUA 75 89 65 78 / 20 20 40 40

.OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036
.TX...NONE.

In the hours before

Local storm report, Jun 9, 10:00 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

900 PM      SHEPHERD AFB            TX        85 MPH WIND
6/9/95      WICHITA

915 PM      2.5 SW DEAN             TX        60 MPH WIND
6/9/95      CLAY

940 PM      E SIDE VERNON           TX        GOLFBALL SIZE HAIL
6/9/95      WILBARGER

950 PM      VERNON                  TX        1 FOOT DEEP STREET
                                              FLOODING IN VERNON.
                                              US HWY 283 S OF VERNON
                                              CLOSED DUE TO HIGH
                                              WATER. US HWY 70 TO
                                              CROWELL CLOSED BY HIGH
                                              WATER.

FM
Local storm report, Jun 9, 10:05 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

900 PM      SHEPHERD AFB            TX        85 MPH WIND
6/9/95      WICHITA

915 PM      2.5 SW DEAN             TX        60 MPH WIND
6/9/95      CLAY

940 PM      E SIDE VERNON           TX        GOLFBALL SIZE HAIL
6/9/95      WILBARGER

950 PM      VERNON                  TX        1 FOOT DEEP STREET
                                              FLOODING IN VERNON.
                                              US HWY 283 S OF VERNON
                                              CLOSED DUE TO HIGH
                                              WATER. US HWY 70 TO
                                              CROWELL CLOSED BY HIGH
                                              WATER.

FM
Local storm report, Jun 9, 10:35 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

955 PM      9 W BURKBURNETT         TX        NICKEL SIZE HAIL
6/9/95      WICHITA

1000 PM     6 W BURKBURNETT         TX        TORNADO
6/9/95      WICHITA

1004 PM     RYAN                    OK        NICKEL SIZE HAIL
6/9/95      JEFFERSON

1015 PM     W SIDE BURKBURNETT      TX        TORNADO
6/9/95      WICHITA

1015 PM     WAURIKA                 OK        QUARTER SIZE HAIL
6/9/95      JEFFERSON

1023 PM     JCT I-44 & US-70        OK        3/4 INCH HAIL
6/9/95      W RANDLETT

FM
Local storm report, Jun 9, 10:44 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

955 PM      9 W BURKBURNETT         TX        NICKEL SIZE HAIL
6/9/95      WICHITA

1000 PM     6 W BURKBURNETT         TX        TORNADO
6/9/95      WICHITA

1004 PM     RYAN                    OK        NICKEL SIZE HAIL
6/9/95      JEFFERSON

1015 PM     W SIDE BURKBURNETT      TX        TORNADO
6/9/95      WICHITA

1015 PM     WAURIKA                 OK        QUARTER SIZE HAIL
6/9/95      JEFFERSON

1023 PM     JCT I-44 & US-70        OK        3/4 INCH HAIL
6/9/95      W RANDLETT

FM
Local storm report, Jun 9, 11:00 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1100 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1030 PM     DAVIDSON                OK        NICKEL SIZE HAIL
6/9/95      TILLMAN

1050 PM     MILE MARKER 8 I-44      OK        GOLFBALL SIZE HAIL
6/9/95      COTTON

FM
Local storm report, Jun 9, 11:03 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1100 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1030 PM|     DAVIDSON                OK        NICKEL SIZE HAIL
6/9/95      TILLMAN

1050 PM     MILE MARKER 8 I-44      OK        GOLFBALL SIZE HAIL
6/9/95      COTTON

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:28 PM CDTTornado WarningOUNTillman47 min
Jun 9, 7:58 PM CDTTornado WarningOUNCotton62 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 9:42 PM CDTSevere Thunderstorm WarningOUNJefferson63 min
Jun 9, 9:59 PM CDTTornado WarningOUNCotton46 min
Jun 9, 10:13 PM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 9, 10:40 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 11:16 PM CDTTornado WarningOUNTillman44 min
Jun 9, 11:49 PM CDTSevere Thunderstorm WarningOUNCotton56 min
Jun 10, 12:16 AM CDTTornado WarningOUNCotton29 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNJackson62 min
Jun 10, 12:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 12:43 AM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 10, 12:57 AM CDTTornado WarningOUNCotton33 min
Jun 10, 1:29 AM CDTSevere Thunderstorm WarningOUNJackson46 min
Jun 10, 1:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 2:12 AM CDTFlash Flood WarningOUNCotton, Jackson, Tillman3 hr
Jun 10, 3:39 AM CDTSevere Thunderstorm WarningOUNCotton51 min
Jun 10, 6:06 AM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 10, 8:33 AM CDTSevere Thunderstorm WarningOUNEllis57 min
Jun 10, 8:35 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens, Tillman3 hr
Jun 10, 9:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc61 min
Jun 10, 11:07 AM CDTSevere Thunderstorm WarningOUNDewey53 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens6 hr
Jun 10, 11:21 AM CDTFlash Flood WarningOUNJackson, Tillman6 hr
Jun 10, 11:50 AM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 10, 12:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher57 min
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 9, 7:35 PM CDTTornado WarningOUNWichita40 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningOUNWilbarger58 min
Jun 9, 8:13 PM CDTTornado WarningOUNWichita32 min
Jun 9, 8:20 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Jun 9, 8:42 PM CDTTornado WarningOUNWichita48 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningOUNClay54 min
Jun 9, 8:57 PM CDTTornado WarningOUNWilbarger33 min
Jun 9, 8:59 PM CDTFlash Flood WarningOUNWilbarger2 hr
Jun 9, 9:11 PM CDTTornado WarningOUNClay64 min
Jun 9, 9:25 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger65 min
Jun 9, 10:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningOUNFoard46 min
Jun 9, 10:35 PM CDTSevere Thunderstorm WarningOUNHardeman55 min
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNHardeman58 min
Jun 9, 11:42 PM CDTSevere Thunderstorm WarningOUNWichita63 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
Jun 10, 8:27 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor63 min
Jun 10, 9:05 AM CDTSevere Thunderstorm WarningOUNClay55 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNClay6 hr
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningOUNKnox63 min
Jun 10, 5:52 PM CDTTornado WarningOUNKnox53 min
Jun 10, 6:34 PM CDTSevere Thunderstorm WarningOUNKnox56 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.